MAUDE Adverse Event Report: SYNTHES GMBH T-PAL ADVANCED APPLICATOR HANDLE; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

SYNTHES GMBH T-PAL ADVANCED APPLICATOR HANDLE; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Catalog Number 03.812.520
Medical Device Problem Code Compatibility Problem (2960)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on an unknown date, during the cleaning procedure it was noticed that the instrument cannot be disassembled.There was no impact to patient or surgery.This report involves one (1) t-pal advanced applicator handle.This is report 2 of 3 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: part number: 03.812.520, lot number: 29p8785, manufacturing site: haegendorf, release to warehouse date: june 8, 2020.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Visual inspection: the advanced appl outer shaft (part# 03.812.520, lot# 29p8785 qty# 1) was returned and received at us customer quality (cq).Upon visual inspection, the surface of the device shows normal wear consistent with the device use which would not contribute to the complaint condition.No other issues were identified with the device.Functional test: a functional test was performed on the returned devices.The knob was turned counter-clockwise in the open direction until it contacted the security ring and the push to release button arrow aligned with the detach implant arrow on the security ring.The push to release button was then pressed and the applicator inner shaft was removed from the assembly.The knob was then rotated clockwise in the close direction until it disassembled from the threaded end of the applicator handle with no difficulty.No signs of any damage were observed on the threads.The devices function as intended.The applicator knob and the applicator inner shaft are investigated separately.Can the complaint be replicated with the returned device(s)? no.A functional test of the returned devices determined the devices to function as intended.Dimensional inspection: dimensional inspection of the relevant feature of the received device was not performed at cq as the complaint condition could not be replicated and the devices functioned as intended.Document/specification review: the following drawing(s) (current and manufactured to) were reviewed: - applicator handle cpl t-pal no design issues or discrepancies were found during this investigation.Complaint confirmed? no.Investigation conclusion: the complaint cannot be confirmed for the advanced appl outer shaft (part# 03.812.520, lot# 29p8785 qty# 1) as the devices passed the functional test and functioned as intended.While a definitive root cause could not be identified for the reported issue, it is possible that the surgical technique for the disassembly of the devices was not followed appropriately.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based upon these results, no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
T-PAL ADVANCED APPLICATOR HANDLE
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
SYNTHES HAEGENDORF GMBH-CN
im bifang 6
haegendorf 4614
SZ   4614
Manufacturer Contact
kara ditty-bovard
1302 wright lane east
west chester, PA 19380
6107195000
MDR Report Key12377185
Report Number8030965-2021-07256
Device Sequence Number14557584
Product Code MAX
UDI-Device Identifier07612334143778
UDI-Public(01)07612334143778
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K181231
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.812.520
Device Lot Number29P8785
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/19/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/30/2021
Supplement Date Received by Manufacturer11/19/2021
Initial Report FDA Received Date08/27/2021
Supplement Report FDA Received Date12/16/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/08/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ADVANCED APPL INNER SHAFT; APPLICATOR KNOB; ADVANCED APPL INNER SHAFT; APPLICATOR KNOB
Patient SexUnknown